- This topic has 7 replies, 2 voices, and was last updated by .
May 21, 2005 at 3:44 am #7974Anonymous
i’m 32 years old, married with two wonderful daughters. however, a couple of weeks ago, i had strep throat and have been taking Antibiotics to clear up this nasty bacterial infection. while i was on the antibiotics we(me and hubby) had sex with condoms(used every single time; religiously). My period is suppose to start in four days; but, i have no symptoms. no breast tenderness at all; really none of the symptoms i would get before my period would start.
For the past two days, i’ve experienced lower abdominal pain(left side). Now, from what i remember with having my first daughter, Dominique, i had the same abdominal pain; and i took a home pregnancy test the day before i was to start my period. i’m just not sure what to think of this. any ideas??
My question: Does anyone know if taking "antibiotics" delay your menstrual period…
Just for the record: I’m very regular—every 28 days like clockwork!May 21, 2005 at 2:53 pm #7979Jonluver
I don’t know anything about antibotics. I just wanted to comment on the thing about pain one your left side. I’m about 4 weeks 4 days pregnant and i’ve been having pain on my left side too!! That’s so weird. I was about to call my doctor. Is it normal?May 23, 2005 at 1:42 pm #8011Anonymous
hi, my fiance works in pharmaceuticals and would be able to find out any side effects of your anti biotics if you would be willing to give the name of them?
Best of luck to youMay 26, 2005 at 1:07 pm #8059aprilmarie0204
There shouldn’t be any reason for antibiotics to cause your period to be late. They don’t affect your hormones which is what controls your cycle. I would try not to worry until you actually miss. I have heard though that antibiotics can mess with bc and make it ineffective. But my knowledge in this is limited. Best of luck.
AprilMay 26, 2005 at 11:54 pm #8062Anonymous
thank you for the response. i just realized when i went to the ER for the strep throat, i was given "Prednisone" prescription of 20mg of 4 tablets. i was supposed to take 2 a day for 2 days. however, i didn’t think it would cause my period to be late. as of this morning, it still hasn’t come down yet. i took a pregnancy test Friday night and it was negative. On Saturday, i went to the bathroom and i saw blood; like it was going to start; but, nothing. I took another pregnancy last night(First Response; never used this test before–always used clearblue easy) and it was negative.
i just not sure what to do at this point. i’ll call my doctor later this afternoon and see when is the next available appt–or got to the clinic. i have medical coverage so that’s not a problem..
just don’t understand it!
–CluelessMay 27, 2005 at 4:39 am #8079aprilmarie0204
Prednisone can cause absent or missed periods, so it probably is the medication! No worries for you now! Take care.
AprilMay 27, 2005 at 10:55 am #8094Jonluver
wow. you learn something new every day. i had no idea that antibotics can cause you to miss your period!May 28, 2005 at 9:57 am #8110aprilmarie0204
Prednisone is a cortisteroid, not an antibiotic. It is usually prescibed to releive inflammation.
- The forum ‘Personal Experiences – Just Let It Out!’ is closed to new topics and replies.